Alert archive / California / Freeze Warnings in 2007
Freeze Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Jan 11, 2007, 2:24 PM PST for 8 counties in California. It took effect at Jan 12, 2007, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 2:24 PM PST (22:24 UTC)
- In effect from
- Jan 12, 2007, 12:00 AM PST
- Expired
- Jan 12, 2007, 9:00 AM PST
- In force
- 9 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Alameda County, CA, Contra Costa County, CA, Marin County, CA, Napa County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA
The radar
The San Francisco radar (KMUX), 77 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Jan 11, 9:45 AM PST, 4 hours 39 minutes earlier.
Area forecast discussion, Jan 11, 9:45 AM PST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
945 AM PST THU JAN 11 2007
.DISCUSSION...COLD DRY AIR CONTINUES TO FLOW INTO THE DISTRICT THIS
MORNING. THE ATMOSPHERE IS MUCH DRIER THIS MORNING...EASILY SEEN
WHEN COMPARING THE DEW PTS TO YESTERDAY MORNING.
WITH THE LACK OF ANY SIGNIFICANT MOISTURE HAVE DECIDED TO REMOVE
POPS FROM THE COASTAL WATERS AND THE VALLEYS. THERE WILL REMAIN A
SLIGHT CHANCE FOR SOME WEAK SNOW SHOWERS IN THE HILLS TODAY AND
TONIGHT WITH AFTN SUNSHINE AND WEAK OROGRAPHIC LIFT. HOWEVER...AS
MENTIONED BEFORE...THE SHOWERS WILL NOT BE SIGNIFICANT WITH THE
LACK OF MOISTURE.
COLD TEMPS WILL BE THE RULE FOR THE NEXT SEVERAL NIGHTS. WILL MOST
LIKELY CHANGE THE FREEZE WATCH TO A WARNING IN THE AFTN PACKAGE...
AND WILL MOST LIKELY ISSUE A FREEZE WATCH FOR SATURDAY NIGHT.
FORECAST HAS BEEN UPDATED.
&&
.AVIATION...VFR CONDITIONS EXPECTED ACROSS ALL REGIONAL TERMINALS
THROUGH TONIGHT. THE COLD DRY ARCTIC AIRMASS WILL MAINTAIN CLEAR
SKIES BUT WILL LOWER FREEZING LEVELS TO THE SURFACE BY TONIGHT.
&&
.MTR...WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...PT ARENA TO PIEDRAS BLANCAS AND SFO AND MRY BAYS.
.TNGT THRU SATURDAY MORNING...FREEZE WATCH...INTERIOR
VALLEYS OF THE SAN FRANCISCO AND MONTEREY BAY AREAS
.FRIDAY NGT AND SATURDAY MORNING...FREEZE WATCH...AREAS NEAR
SAN FRANCISCO BAY AND NON-URBAN AREAS NEAR THE COAST.
PUBLIC FORECAST: STROBIN
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 11, 6:00 AM PST, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 600 AM PST THU JAN 11 2007 CAZ006-505>518-121400- BIG SUR COAST- SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO- COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS- SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE- MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY- 600 AM PST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIRMASS WILL MOVE ACROSS THE AREA TODAY BRINGING COLD TEMPERATURES AND A SLIGHT CHANCE OF SHOWERS. SNOW LEVELS WILL LOWER TO AROUND 1000 FEET BY TONIGHT. THIS COLD AIR WILL ALSO SET THE STAGE FOR TWO TO THREE NIGHTS OF VERY COLD TEMPERATURES. SEVERAL HOURS OF FREEZING TEMPERATURES ARE POSSIBLE IN THE INTERIOR VALLEYS TONIGHT. A FREEZE WATCH HAS BEEN ISSUED FOR TONIGHT. * FREEZE WATCH.......SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EVEN COLDER OVERNIGHT LOWS ARE LIKELY ON FRIDAY NIGHT WHEN SOME OF THE COLDEST VALLEYS WILL SEE TEMPERATURES DROP INTO THE TEENS. IN ADDITION...FREEZING TEMPERATURES MAY OCCUR NEAR THE OCEAN AND BAY ON FRIDAY NIGHT. A FREEZE WATCH HAS BEEN ISSUED FOR FRIDAY NIGHT. * FREEZE WATCH.......SEE SFONPWMTR - WWUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 7:54 PM PST | Freeze Watch | MTR | Alameda, Contra Costa, Marin, Napa, San Mateo, Santa Clara and 2 more | 19 hr |
| Jan 11, 2:24 PM PST | Freeze Warning | MTR | Alameda, Contra Costa, Marin, Napa, City and County of San Francisco, San Mateo and 3 more | 43 hr |
Nearby
Freeze Warnings in California, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.